Applying the progressive hedging algorithm to stochastic generalized networks

John M. Mulvey, Hercules Vladimirou

Research output: Contribution to journalArticlepeer-review

82 Scopus citations


The introduction of uncertainty to mathematical programs greatly increases the size of the resulting optimization problems. Specialized methods that exploit program structures and advances in computer technology promise to overcome the computational complexity of certain classes of stochastic programs. In this paper we examine the progressive hedging algorithm for solving multi-scenario generalized networks. We present computational results demonstrating the effect of various internal tactics on the algorithm's performance. Comparisons with alternative solution methods are provided.

Original languageEnglish (US)
Pages (from-to)399-424
Number of pages26
JournalAnnals of Operations Research
Issue number1
StatePublished - Dec 1991

All Science Journal Classification (ASJC) codes

  • General Decision Sciences
  • Management Science and Operations Research


  • Stochastic networks
  • decomposition
  • dynamic decision problems
  • scenario analysis


Dive into the research topics of 'Applying the progressive hedging algorithm to stochastic generalized networks'. Together they form a unique fingerprint.

Cite this